Alert archive / Mississippi / Flash Flood Warnings in 2019

Flash Flood Warning 17, NWS Mobile, AL

July 21, 2019Wayne County, Mississippi

NWS Mobile, AL issued this flash flood warning at Jul 21, 2019, 5:22 PM CDT for Wayne County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2019, 5:22 PM CDT (22:22 UTC)
Expired
Jul 21, 2019, 7:30 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Wayne County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

943 
WGUS54 KMOB 212222
FFWMOB
MSC153-220415-
/O.NEW.KMOB.FF.W.0017.190721T2222Z-190722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
522 PM CDT Sun Jul 21 2019

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Northwestern Wayne County in southeastern Mississippi...

* Until 1115 PM CDT.

* At 521 PM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to two inches of rain have
  already fallen. Flash flooding is expected to begin shortly.

* Flash flooding will remain over mainly rural areas of northwestern
  Wayne County.

Additional rainfall amounts of up to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3182 8894 3185 8862 3172 8858 3167 8894

$$
2 follow-up statements
399 
WGUS74 KMOB 212316
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
616 PM CDT Sun Jul 21 2019

MSC153-220415-
/O.CON.KMOB.FF.W.0017.000000T0000Z-190722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne MS-
616 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHWESTERN WAYNE COUNTY...

At 615 PM CDT, Doppler radar indicated thunderstorms had produced 
heavy rain across the warned area, with pp to three inches of rain 
have already fallen. Flash flooding is expected to begin shortly.

Flash flooding will remain over mainly rural areas of northwestern
Wayne County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3182 8894 3185 8862 3172 8858 3167 8894

$$
734 
WGUS74 KMOB 220030
FFSMOB

Flash Flood Statement
National Weather Service Mobile AL
730 PM CDT Sun Jul 21 2019

MSC153-220039-
/O.CAN.KMOB.FF.W.0017.000000T0000Z-190722T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wayne MS-
730 PM CDT Sun Jul 21 2019

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WAYNE COUNTY IS
CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3182 8894 3185 8862 3172 8858 3167 8894

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:00 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 21, 4:00 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
400 PM CDT Sun Jul 21 2019

.NEAR TERM /Now Through Monday/...Showers and thunderstorms
continue to develop better well inland from the coast this
afternoon mainly north of a developing seabreeze circulation thats
slowly shifting inland from the coast. This trend will continue
through early to mid evening then begin to weaken as daytime
heating eases after sunset. Later tonight and early Mon expect
another round of scattered to numerous showers and thunderstorms
forming over the adjacent gulf waters due to better instability
and weak forcing aloft, shifting northward towards the coast
through mid to late morning on Mon with the best coverage
initially occurring over the coastal waters of MS and LA spreading
north and east towards the AL and NWFL coast. Similar to today
expect periods of heavy rain...frequent cloud to ground lightning
and gusty winds mostly below 30 mph. Similar to today conditions
will also be favorable for possible waterspouts, summer type,
developing near the coast and offshore early in the day.

in the big picture a developing shortwave trof will begin move
southward over the northern tier states this evening mainly west of
the Great Lakes advancing quickly southward reaching the mid MS
River Valley by the middle or later part of Mon afternoon. Ahead of
this advancing system expect widespread coverage showers and
thunderstorms eventually reaching the northern gulf states late Mon
into Tue. In the near term the best chance for measurable rain still
looks to be over northern sections of the forecast area for the rest
of today then forming over the adjacent gulf waters and along the
immediate coast early Mon morning shifting inland with a developing
seabreeze circulation by early to mid afternoon. Skies should remain
mostly cloudy through the near term period keeping surface
temperatures near or just below average.

Lows tonight will range from the lower to middle 70s for most inland
areas and the upper 70s to near 80 along the immediate coast. Highs
Mon will range from the upper 80s to the west inland from the coast,
lower 90s to the east and the middle 80s along the immediate coast.
32/ee

.SHORT TERM /Monday night Through Wednesday night/...An
unseasonably strong upper trough digs into the eastern CONUS to
start the short term period. This pushes a cold front south
towards the local area on Tuesday, reaching the northern Gulf by
Tuesday night. Deep Gulf moisture pools ahead of the approaching
front, with PWATs reaching upwards of 2.25 inches across the
local area by Tuesday afternoon. Provided the strong upper support
for large-scale ascent and surface convergence along the advancing
cold front, expecting a more widespread coverage of showers and
thunderstorms across the area on Tuesday. Stronger storms will be
capable of producing gusty winds, in addition to frequent
lightning and heavy downpours.

As the front pushes through, a (relatively) dry northerly flow
sets up in its wake across the area and rain chances decrease
from northwest to southeast. Low temps Tuesday night dip into the
mid 60s inland and upper 60s to low 70s along the coast. Best
chance for lingering showers and storms on Wednesday will be east
of I-65 as the front continues to push through the remainder of
the area and offshore. High temps only reach the mid 80s west of
I-65 Wednesday afternoon, which combined with dewpoints in the
low to mid 60s will make for a fairly pleasant day (for July
along the Gulf coast). Lows Wednesday night dip into the mid 60s
inland and upper 60s to low 70s along coast, with rain chances
limited to areas along and south of I-10. /49

.LONG TERM /Thursday Through Sunday/...Upper troughing continues
over the eastern CONUS to start the long term. Model solutions
diverge a bit going forward, with the GFS pinching off a weak
cutoff low over Mississippi while the ECMWF simply maintains an
open trough extending southwest from New England into the lower MS
River Valley. In either case, we see an unsettled southwest flow
continue aloft through the duration of the long term period.
During this time, moisture gradually returns to the local area as
high surface pressure builds into the southeastern states and
eastern Gulf. Expect increasing rain chances for eastern portions
of the area on Thursday, then areawide Friday through the weekend.
Convection will be diurnally-driven, developing offshore and
along the coast each night/morning and spreading inland each day.
Temperatures return to normal levels, reaching the upper 80s and
low 90s each day and only dipping into the low to mid 70s each
night. /49

&&

.MARINE...Weak high pressure will persist over the eastern and north
central Gulf through early this week leading to a light southerly
wind flow over the marine area through early Monday night. By late
Tue into Wed a well defined cold front will move south over the
marine area leading to a moderate northerly flow Wed and Wed night.
Winds and seas will be higher near scattered to numerous showers and
thunderstorms throughout much of the week. 32/ee

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  89  73  87  68  87  68  89 /  30  60  40  80  50  20  10  20
Pensacola   77  88  76  87  72  87  73  89 /  30  30  30  80  60  30  30  30
Destin      79  86  78  87  74  86  74  87 /  30  30  30  70  60  60  30  40
Evergreen   73  91  73  87  67  87  68  89 /  20  50  30  80  40  20  10  30
Waynesboro  72  88  72  84  65  86  64  87 /  30  60  40  70  20  10   0  10
Camden      73  90  73  85  66  86  65  89 /  20  50  40  80  20  10   0  20
Crestview   73  90  72  89  69  87  68  89 /  20  50  20  80  60  40  30  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 21, 3:23 AM CDT, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
323 AM CDT Sun Jul 21 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-220830-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
323 AM CDT Sun Jul 21 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low. However a few storms
today could produce wind gusts up to around 35 to 45 mph and locally
heavy rainfall.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-220830-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
323 AM CDT Sun Jul 21 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low. However, a few storms
today could produce locally higher winds and waves.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for hazardous weather is low.

Nearby

Flash Flood Warnings in Mississippi, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.